Alert archive / South Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Apr 10, 2003, 7:31 AM EDT for Barnwell County, South Carolina. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2003, 7:31 AM EDT (11:31 UTC)
- Expired
- Apr 10, 2003, 9:30 AM EDT
- In force
- 119 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Barnwell County, SC
The radar
The Columbia radar (KCAE), 77 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 101132
FFWCAE
SCC011-101330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
731 AM EDT THU APR 10 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 930 AM EDT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
LAT...LON 3329 8164 3312 8146 3314 8120 3342 8120
3351 8131
LMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 3:28 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 10, 3:28 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 328 AM EDT THU APR 10 2003 MODELS IN PRETTY GOOD AGREEMENT WITH UPPER LOW OVER CENTRAL AL FORECAST TO LIFT NORTHEAST INTO SC BY MIDDAY. THEN PULLING OUT RAPIDLY FRIDAY AFTERNOON. UPPER TROUGH LINGERS ACROSS THE AREA INTO SUNDAY. COOL POOL CROSSING THE AREA. SO, PLAN TO KEEP MENTION OF ISOLATED THUNDERSTORMS IN THE FORECAST TODAY. MAIN THREAT WITH THUNDERSTORM WILL BE HAIL. SHORTWAVE WRAPPING AROUND THE EAST SIDE OF UPPER LOW WILL CROSS EASTERN SC TODAY THEN DRIFT BACK TO THE WEST TONIGHT. SYSTEM BECOME VERTICALLY STACKED BY THIS AFTERNOON. SURFACE LOW OFF THE SC COAST WILL MOVE INLAND AND WOBBLE OVER EASTERN SC AND PULL OUT FRIDAY AFTERNOON. WILL KEEP CATEGORICAL POPS TODAY THEN LIKELY OVERNIGHT. PRECIP ENDS FROM SOUTHWEST TO NORTHEAST FRIDAY MORNING INTO FRIDAY AFTERNOON. WEEKEND SHOULD BE DRY AND WARM AS UPPER LOW MOVES NORTHEAST OF AREA. FIRE WEATHER TRANSPORT WINDS NORTH AT 15-20 WITH MIXING HEIGHT 2500FT. FCSTID = 10 CAE 49 43 60 44 / 100 70 40 0 AGS 52 43 64 42 / 100 70 20 0 SSC 49 43 59 44 / 100 70 40 0 OGB 52 44 63 44 / 100 60 30 0 .CAE... GA...FLOOD WATCH THROUGH NOON ZONES GAZ040...GAZ063>065...GAZ077. SC...FLOOD WATCH THROUGH NOON FOR ZONES SCZ015>016...SCZ018...SCZ020>022...SCZ025>031...SCZ035>038...SCZ041.
Hazardous weather outlook, Apr 10, 5:20 AM EDT, 2 hours 11 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-111300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 520 AM EDT THU APR 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... RIVER FLOODING CONTINUES ACROSS SEVERAL AREA RIVERS. FOR MORE INFORMATION PLEASE REFER TO THE LATEST RIVER FORECAST PRODUCTS ISSUED BY THIS OFFICE. .DAYS TWO THROUGH SEVEN... RIVER FLOODING WILL CONTINUE FOR THE NEXT COUPLE OF DAYS. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:19 AM EDT | Flash Flood Warning | CAE | Newberry | 116 min |
Nearby
Flash Flood Warnings in South Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.